MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

BOSTON SCIENTIFIC CORPORATION CHARGER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 24681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that balloon rupture occurred.A 5.0 x80, 135cm charger balloon catheter was prepped and advanced for dilatation.However, during inflation, contrast was seeping out and a hole was noted in the balloon.The device was removed, and a new charger balloon was used to complete the procedure.There were no patient complications reported.
 
Event or Problem Description
It was reported that a hole in the balloon occurred a 5.0 x80, 135cm charger balloon catheter was advanced for dilation.The device was prepped and inserted, however, when the balloon was inflated contrast was seeping out, and a hole in the balloon was noted.The device was removed.A new charger balloon was used to complete the procedure without complication.There were no patient complications reported.It was further reported that the complaint device was a 6.0x80, 135 cm charger balloon catheter and not 5.0 x80, 135cm charger balloon catheter as previously reported.
 
Event or Problem Description
It was reported that a hole in the balloon occurred.A 5.0 x80, 135cm charger balloon catheter was advanced for dilation.The device was prepped and inserted, however, when the balloon was inflated contrast was seeping out, and a hole in the balloon was noted.The device was removed.A new charger balloon was used to complete the procedure without complication.There were no patient complications reported.It was further reported that the complaint device was a 6.0x80, 135 cm charger balloon catheter and not 5.0 x80, 135cm charger balloon catheter as previously reported.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: a charger device was received for analysis.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The returned device was attached to an encore inflation unit.Positive pressure was applied when liquid was observed to be leaking from a balloon pinhole located approximately 28mm distal from the distal markerband.A visual examination of the markerbands identified no issues which may potentially have contributed to the complaint incident.A visual and tactile examination identified no kinks or damage to the shaft which may have potentially contributed to the complaint incident.A visual and tactile examination identified no damage to the tip which may have potentially contributed to the complaint incident.

Brand Name
CHARGER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15633722
Report Number2124215-2022-42206
Device Sequence Number12249344
Product Code FGE
UDI-Device Identifier08714729804413
UDI-Public08714729804413
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K112697
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/05/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/06/2023
Device Model Number24681
Device Catalogue Number24681
Device Lot Number0025319887
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer11/10/2022
11/29/2022
Initial Report FDA Received Date10/19/2022
Supplement Report FDA Received Date11/15/2022
12/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown